OxyContin and Constipation

It is possible to develop constipation while taking OxyContin (oxycodone ER). This side effect is so predictable that many healthcare providers recommend that people who take OxyContin also take a laxative before any problems occur. If you are taking this medication and constipation occurs, you can try using stool softeners or stimulant laxatives.

OxyContin and Constipation: An Overview

OxyContin® (oxycodone ER) is a prescription medication approved to treat moderate to severe pain. As with most narcotics, OxyContin is likely to cause constipation. In fact, constipation is one of the most common OxyContin side effects.
 
Most people who take narcotic pain relievers (such as OxyContin) will develop some degree of constipation. If left untreated, constipation due to OxyContin can become very painful or, in some situations, could even lead to a dangerous intestinal blockage.
 

Will It Go Away?

Many side effects of OxyContin (such as nausea or drowsiness) typically improve as the body adjusts to the medication. However, the body never adjusts or adapts to constipation due to OxyContin. Therefore, constipation due to OxyContin will not go away on its own, as long as you continue to take the medication.
 
Someone who has been taking OxyContin for years is just as likely to have constipation due to the drug as someone who just started taking it. Therefore, measures to treat and prevent constipation due to OxyContin are usually necessary.
 
Common Symptoms of Diabetic Neuropathy

OxyContin Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.